Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 50, NWS Morristown, TN

July 30, 1997Hamilton County, Tennessee

NWS Morristown, TN issued this flash flood warning at Jul 30, 1997, 8:57 PM EDT for Hamilton County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 1997, 8:57 PM EDT (00:57 UTC)
Expired
Jul 30, 1997, 11:00 PM EDT
In force
2 hr
Issued by
NWS Morristown, TN
Area
Whole counties

County Hamilton County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMRX 310059
FFWMRX
TNC065-310300-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN
857 PM EDT WED JUL 30 1997
 
THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST TENNESSEE
 
   ...HAMILTON COUNTY
 
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS OVER THE
COUNTY. LITTLE MOVEMENT HAS BEEN OBSERVED WITH THESE STORMS. THE
RESULTING HEAVY RAINFALL HAS RESULTED IN FLASH FLOODING IN THE EAST
RIDGE COMMUNITY.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  xDO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
 
HSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 8:25 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 30, 8:25 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
825 PM EDT WED JUL 30 1997

FNT LINGERS ON THE SRN BORDER OF TN. MRX 88D SHOWS CPL OF TSTMS NEAR
AND E OF CHA. BELIEVE THESE WL DISSIPATE NEXT HR OR SO. CAN PROB CUT
BACK POPS IN THIS AREA FM 50 PCT TO 30 PCT. RMNDR OF POPS CAN BE CUT
BACK TO FM 30 TO 20 PCT. TEMPS LOOK OK.

HSA

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.